Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 88, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 9, 2015, 6:44 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2015, 6:44 PM EDT (22:44 UTC)
- Expired
- Sep 9, 2015, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 112 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 7:01 PM EDT | TSTM WND DMG | Amherst, MA | TREE DOWN ON EAST HADLEY RD...BLOCKING 1 LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WUUS51 KBOX 092244 SVRBOX MAC011-015-027-092315- /O.NEW.KBOX.SV.W.0088.150909T2244Z-150909T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 644 PM EDT WED SEP 9 2015 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 715 PM EDT * AT 643 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PELHAM...OR NEAR AMHERST... AND WAS MOVING EAST AT 20 MPH. * SOME LOCATIONS IMPACTED INCLUDE... AMHERST...BELCHERTOWN...WARE...GRANBY...HARDWICK...SHUTESBURY... PELHAM...PETERSHAM...NEW BRAINTREE AND NEW SALEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND AVOID FLOODED ROADS. THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES. MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4229 7251 4241 7253 4250 7219 4230 7220 TIME...MOT...LOC 2243Z 259DEG 18KT 4237 7242 $$ SIPPRELL
1 follow-up statement
944 WWUS51 KBOX 092302 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 702 PM EDT WED SEP 9 2015 MAC011-015-027-092315- /O.CON.KBOX.SV.W.0088.000000T0000Z-150909T2315Z/ HAMPSHIRE MA-WORCESTER MA-FRANKLIN MA- 702 PM EDT WED SEP 9 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR EAST CENTRAL HAMPSHIRE...WEST CENTRAL WORCESTER AND SOUTHEASTERN FRANKLIN COUNTIES... AT 702 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARDWICK...OR 11 MILES EAST OF AMHERST...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BELCHERTOWN...WARE...HARDWICK...SHUTESBURY...PELHAM...PETERSHAM...NEW BRAINTREE AND NEW SALEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES. TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4229 7243 4243 7244 4250 7219 4230 7220 TIME...MOT...LOC 2302Z 259DEG 18KT 4239 7229 $$ SIPPRELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:35 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 9, 3:35 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
335 PM EDT WED SEP 9 2015
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE INTO THE REGION TONIGHT BEFORE
STALLING NEAR THE SOUTH COAST THURSDAY. LOW PRESSURE WILL TRACK
SOUTH OF NEW ENGLAND THURSDAY INTO FRIDAY BRINGING WIDESPREAD
SHOWERS AND SOME THUNDERSTORMS...ALONG WITH HEAVY RAINFALL AT
TIMES. AS AN AREA OF LOW PRESSURE DEPARTS ON FRIDAY...A LULL IN
THE WEATHER WILL FOLLOW PRIOR TO AN ANOMALOUS WEATHER SYSTEM FOR
THE WEEKEND WHICH WILL LIKELY BRING THE AREA SOME RAIN FOR SUNDAY.
AS THE SYSTEM EXITS...MILDER WEATHER WILL FOLLOW WITH ABOVE-
AVERAGE TEMPERATURES BENEATH HIGH PRESSURE INTO NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
RECORD MAX TEMP HAS BEEN SET AT BOS AND BDL. SO FAR PVD IS ONE
DEGREE SHY OF THE RECORD.
RADAR SHOWS WIDELY SCT SHOWERS AND PERHAPS AN EMBEDDED TSTM MOVING
INTO W MA. MLCAPES CLOSE TO 1000 J/KG WITH EFFECTIVE SHEAR 30 KT
SO CANT RULE OUT AN ISOLD STRONG STORM BUT HRRR WEAKENS THE
CONVECTION AS IT MOVES EAST INTO A LESS FAVORABLE ENVIRONMENT.
MORE WIDESPREAD CONVECTION AHEAD OF THE COLD FRONT WAS MOVING
EAST FROM CENTRAL AND NORTHERN NY. THIS AREA WAS ASSOCD WITH
DECENT LOW LEVEL FRONTOGENESIS AND MLCAPES UP TO 1000 J/KG. MODELS
BRING THIS FRONTOGENESIS INTO THE REGION THIS EVENING BUT
INSTABILITY IS FORECAST TO WEAKEN TOWARD 00Z SO WE EXPECT
WEAKENING LINE OF CONVECTION MOVING INTO THE THE REGION FROM THE
WEST AROUND OR AFT 00Z PER HIRES ARW/NMM.
COLD FRONT MOVES SLOWLY EAST ACROSS SNE TONIGHT REACHING THE
COASTAL PLAIN TOWARD 00Z. WE WILL LIKELY SEE A LULL IN ACTIVITY
OVERNIGHT ALTHOUGH CANT RULE OUT A FEW SHOWERS OR AN ISOLD
TSTM...ESPECIALLY COASTAL PLAIN LATER TONIGHT WITHIN THE LOW LEVEL
THETA-E RIDGE AHEAD OF THE COLD FRONT.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
*** LOCALLY HEAVY RAINFALL LIKELY THURSDAY INTO THURSDAY NIGHT ***
INSTABILITY AXIS DEVELOPS ACROSS THE COASTAL PLAIN IN THE MORNING
WITHIN THE THETA-E RIDGE AND WILL LIKELY SEE A GENERATION OF
SHOWERS AND TSTMS ACROSS E CT...RI AND SE MA THU MORNING ALONG THE
FRONTAL BOUNDARY. GIVEN PWATS INCREASING OVER 2 INCHES...LOCALLY
HEAVY RAINFALL IS POSSIBLE.
THE FRONT IS EXPECTED TO STALL NEAR THE SOUTH COAST AS LOW PRES
DEVELOPS OVER THE MID ATLC COAST...THEN LIFTING NE AND TRACKING
SOUTH OF NEW ENGLAND THU NIGHT. CLASSIC COLD SEASON SCENARIO WITH
LOW LEVEL FRONTOGENESIS AND CONVERGENCE DEVELOPING ON THE NW
PERIPHERY OF SFC LOW AND MID LEVEL CENTER WITHIN RIGHT ENTRANCE
REGION OF THE UPPER JET. THE BEST LOW LEVEL FORCING BECOMES
ALIGNED ACROSS W NEW ENG SO WE EXPECT FOCUS FOR HEAVIER RAINFALL
TO SHIFT TO THE WEST ACROSS W MA AND N CT DURING THU AFTERNOON
INTO THU NIGHT...EVENTUALLY REACHING THE COAST LATE THU NIGHT INTO
EARLY FRI. SFC INSTABILITY IS LIMITED IN THE WEST ON THE COOL
SIDE OF THE BOUNDARY BUT THERE IS ENOUGH ELEVATED INSTABILITY FOR
A FEW TSTMS. ANOMALOUS PWATS SUGGEST LOCALLY HEAVY RAINFALL WILL
BE THE PRIMARY THREAT WITH AREAS OF URBAN AND POOR DRAINAGE
FLOODING POSSIBLE. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS POSSIBLE WITH AXIS OF HEAVIEST RAINFALL LIKELY
ACROSS WESTERN NEW ENGLAND. LESSER RAINFALL AMOUNTS EXPECTED IN
SE NEW ENG.
MUCH COOLER THU WITH MAX TEMPS MOSTLY IN THE 70S...BUT MAY REACH
80 ACROSS PORTIONS OF RI AND E MA. STILL QUITE HUMID IN E NEW ENG
WITH DEWPOINTS NEAR 70.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* SHOWERS DISSIPATING THROUGH THE DAY FRIDAY
* A LULL IN THE WEATHER AROUND SATURDAY
* RETURN OF WET-WEATHER AND POSSIBLE THUNDERSTORMS FOR SUNDAY
* LOOKING DRY WITH ABOVE- AVERAGE TEMPERATURES INTO NEXT WEEK
DISCUSSION...
AN ANOMALOUS WEEKEND SETUP INTO EARLY NEXT WEEK THAT WARRANTS AN
ENSEMBLE FORECAST APPROACH. GOOD AGREEMENT ON A DEEP TROUGH PATTERN
EVOLVING INTO A QUASI CUT-OFF CLOSED LOW OVER THE OHIO RIVER VALLEY
REGION OVER THE WEEKEND...DEAMPLIFYING AS AN OPEN-WAVE OVER THE NE
EARLY NEXT WEEK. THEREAFTER ENSEMBLE MEANS CONTINUE TO ADVERTISE
RIDGING ACROSS THE REGION WITH PREFERRED TROUGHING TO THE W AND A
MAINTAINED AREA OF LOW PRESSURE OVER THE N ATLANTIC. APPEARANCES
WOULD LEAD TO BELIEVE THAT SUMMER IS NOT OVER QUITE YET AS THE 8-14
DAY FORECASTS FROM THE CLIMATE PREDICTION CENTER HAVE INCREASED
ABOVE-AVERAGE TEMPERATURE PROBABILITY. NORMALS FOR MID-SEPTEMBER ARE
AROUND THE LOW- TO MID-70S FOR HIGHS WITH LOW- TO MID-50S FOR LOWS.
FRIDAY INTO SATURDAY...
SOME INITIAL SHOWERS AND CLOUDY CONDITIONS TO START ON FRIDAY SHOULD
BREAK W TO E AS DRIER AIR MOVES IN AND SUBSIDENCE PROCEEDS BENEATH
RIDGING AHEAD OF THE CLOSED-LOW OVER THE OHIO RIVER VALLEY EXPECT A
LULL IN THE WEATHER-ACTIVITY FRIDAY INTO SATURDAY...THOUGH UNCERTAIN
AS TO WHEN IT WILL RE-EMERGE SATURDAY INTO SUNDAY. IT DOES APPEAR
BASED ON ENSEMBLE MEANS THAT THE RIDGE LIFTS NE SATURDAY-SUNDAY AS
THE CLOSED LOW IS RECAPTURED BY THE MARITIME FLOW DEAMPLIFYING AS
AN OPEN-WAVE MONDAY-TUESDAY. PROGRESS OF AN ACCOMPANYING WARM-
FRONTAL BOUNDARY ALONG WHICH THERE IS AN INCREASING UPSLOPE
MAGNITUDE OF HIGHER THETA-E AIR BENEATH GROWING DIFFLUENCE ALOFT
WARRANTS CHANCE POPS OVER THE MAJORITY OF THE AREA BEGINNING
SATURDAY NIGHT. WILL GO AHEAD WITH SOME ELEVATED THUNDER CHANCES
BUT KEEP THEM ISOLATED AS INSTABILITY APPEARS MARGINAL IN A
MODERATELY SHEARED ENVIRONMENT.
SUNDAY INTO MONDAY...
LIKELY RAIN WITH EMBEDDED THUNDER AND HEAVIER SHOWERS AS AN ENHANCED
H925-85 FLOW WRAPS CYCLONICALLY AROUND THE DEAMPLIFYING CLOSED-LOW
NE OF THE REGION. A QUASI-TROWALING SETUP COLLOCATED WITH STRONG
CONVERGENT ISENTROPIC-UPSLOPE SIGNATURES BENEATH DIFFLUENCE ALOFT...
THE POTENTIAL FLY-IN-THE-OINTMENT COULD BE THE POSSIBILITY OF THE
GREATER ENHANCED FORCING REMAINING W OF THE REGION ASSOCIATED WITH
THE DEAMPLIFYING CLOSED-LOW OVER THE E GREAT LAKES AND/OR THE MODEL
CONSENSUS OF NEW ENGLAND BEING BENEATH THE RIGHT-EXIT REGION OF THE
UPPER-LEVEL JET...YIELDING A LESS FAVORABLE AREA OF LIFT.
ASIDE...THE APPARENT LOW-MID LEVEL LIFT AND CONVERGENCE OF THETA-E
YIELDS THE LIKELIHOOD OF RAIN. BUT THE QUICKLY-FOLLOWING PUNCH OF
DRIER AIR WRAPPING INTO THE OCCLUDING SYSTEM MAKES THE WET-WEATHER
PERIOD BRIEF. MOST OF THE ACTIVITY MAY RESIDE ON SUNDAY WITH DRY
WEATHER PREVAILING SUNDAY NIGHT.
ONLY A RENEWED CHANCE MAY EMERGE ON MONDAY ASSOCIATED WITH THE COMMA-
HEAD TROWAL OF THE LOW WHERE H85-5 TEMPERATURES DROP CONSIDERABLY.
H5 TEMPERATURES NEAR -20C. FOCUS ALONG A COLD FRONT AS POSSIBLY THE
BOUNDARY-LAYER DESTABILIZES AHEAD SUBSEQUENT OF THE PUNCH OF DRY AIR
COULD RESULT IN SOME LOW-TOPPED ACTIVITY. SOME SPATIAL VARIABILITY
WITH RESPECT TO ATMOSPHERIC FEATURES THUS ONLY WILLING TO GO WITH
CHANCE POPS MAINLY OUT TO THE W. WILL GO WITH AT OR BELOW-AVERAGE
TEMPERATURES FOR THE PERIOD.
PRESENTLY NOT SEEING MUCH IN THE WAY OF IMPACTS WITH RESPECT TO THE
WET-WEATHER. HIGHER THETA-E VALUES LOOK TO REMAIN OFFSHORE WITHIN
THE ANTICYCLONIC BRANCH OF THE WARM-CONVEYOR BELT...ALSO GREATER
INSTABILITY.
TUESDAY AND BEYOND...
DRY WEATHER AS RIDGING PROCEEDS PER AN ENSEMBLE-WEIGHTED FORECAST.
WILL LEAN TOWARDS AN ABOVE-AVERAGE TEMPERATURE FORECAST IN AGREEMENT
WITH THE CLIMATE PREDICTION CENTER. CONTINUED STRONG SIGNALS OF SW-
FLOW PREVAILING ALOFT ADVECTING NE ACROSS THE REGION A WARM-HUMID
AIRMASS.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY/...
THROUGH 00Z...VFR. ISOLD SHOWERS OR PERHAPS A TSTM IN W NEW ENG.
TONIGHT...MODERATE CONFIDENCE. AREAS OF IFR/LIFR STRATUS AND
PATCHY FOG LIKELY DEVELOPING TONIGHT...ESPECIALLY NEAR THE S
COAST. MOSTLY VFR ELSEWHERE WITH SOME PATCHY MVFR FOG IN SPOTS.
WEAKENING LINE OF SHOWERS/TSTMS MOVING INTO W MA AND N CT THIS
EVENING WITH LOW PROB OF A BRIEF SHOWER/TSTM IN THE COASTAL PLAIN
OVERNIGHT.
THURSDAY...MODERATE CONFIDENCE. IFR CONDITIONS ALONG THE S COAST
IMPROVING TO MVFR/VFR. OTHERWISE...VFR GRADUALLY LOWERING TO MVFR
AS SHOWERS AND SCT TSTMS DEVELOP. FOCUS FOR SHOWERS/TSTMS WILL
INITIALLY BE ACROSS E CT/RI AND SE MA IN THE MORNING...THEN
GRADUALLY SHIFTING INTO WESTERN NEW ENG IN THE AFTERNOON. LOCALLY
HEAVY RAINFALL POSSIBLE.
THURSDAY NIGHT...MODERATE CONFIDENCE. CONDITIONS LOWERING TO IFR
IN SHOWERS/TSTMS AND PATCHY FOG. LOCALLY HEAVY RAINFALL POSSIBLE.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK /FRIDAY THROUGH MONDAY/...
FRIDAY...MODERATE CONFIDENCE.
MVFR-IFR MIX ALONG WITH -SHRA LIFTS E ALLOWING CONDITIONS TO IMPROVE
THROUGH THE DAY. N-WINDS WITH THE POSSIBILITY OF 20 KT GUSTS ACROSS
THE E-COAST.
SATURDAY...MODERATE CONFIDENCE.
VFR. WINDS VEERING E/SE. DRY FORECAST.
SUNDAY...MODERATE CONFIDENCE.
MVFR-IFR MIX WITH E/SE-ONSHORE FLOW. RAIN LIKELY ACROSS THE REGION.
MAY ALSO CONTEND WITH SOME LLWS IMPACTS.
MONDAY...MODERATE CONFIDENCE.
IMPROVING TO VFR BEGINNING SUNDAY NIGHT. W/SW-WINDS WITH GUSTS UP TO
20 KTS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE.
STILL EXPECT SOME G25 KT ACROSS NEARSHORE WATERS NEAR CAPE COD
THROUGH THE REST OF THE AFTERNOON ASSOCD WITH MODEST LOW LEVEL
JET SO WE WILL CONTINUE THE SMALL CRAFT ADVISORY. THE JET MOVES
EAST TONIGHT AND WINDS WILL DIMINISH. VSBYS LOWERING IN PATCHY
FOG TONIGHT S COASTAL WATERS.
THU...WINDS BECOME NE LESS THAN 20 KT ACROSS E MA COASTAL WATERS
AS FRONT MOVES THROUGH BUT REMAINING S/SE OVER SOUTHERN WATERS.
VSBYS REDUCED IN SHOWERS AND POSSIBLE TSTMS AND FOG...ESPECIALLY
IN THE MORNING.
THU NIGHT...MAINLY E/NE WINDS BELOW SCA...BUT THERE IS LOW PROB
OF GUSTY NE WINDS DEVELOPING LATE ACROSS NE MA COASTAL WATERS.
VSBYS REDUCED AT TIMES IN SHOWERS/POSSIBLE TSTMS AND FOG.
OUTLOOK /FRIDAY THROUGH MONDAY/...
FRIDAY...MODERATE CONFIDENCE.
LOW PRESSURE LIFTING E. SHOWERS LINGER ACROSS THE WATER ALONG WITH
THE POSSIBILITY OF FOG. N-WINDS PREVAILING BACKING OUT OF THE NW.
INITIALLY COULD SEE GUSTS UP TO 25 KTS ACROSS THE E-WATERS LENDING
TO SEAS IN EXCESS OF 5-FEET. SMALL-CRAFT ADV MAY BE WARRANTED.
SATURDAY...MODERATE CONFIDENCE.
A LULL IN THE WEATHER. WINDS BECOME LIGHT WHILE VEERING E/SE. SHOULD
SEE SEAS SUBSIDE FOR THE PERIOD BELOW 5-FEET.
SUNDAY...MODERATE CONFIDENCE.
DEEPER AREA OF LOW PRESSURE TO THE W. WILL SEE AN ACCOMPANYING WARM
FRONT LIFT N ACROSS THE WATERS BRINGING WITH IT THE CHANCE OF RAIN
ALONG WITH INCREASING E/SE-ONSHORE WINDS. GUSTS UP TO 20 KTS
POSSIBLE. WAVE HEIGHTS BUILDING IN EXCESS OF 5-FEET PLAUSIBLE.
MONDAY...MODERATE CONFIDENCE.
THOUGH IMPROVING SUNDAY NIGHT...WINDS BACK OUT OF THE W/SW AND
REMAIN ROBUST WITH A STRONG AREA OF LOW PRESSURE SITUATED WELL TO
THE W ACROSS THE INTERIOR. ANOTHER DAY OF GUSTS UP TO 20 KTS WHILE
SEAS REMAIN AT OR IN EXCESS OF 5-FEET ON THE WATERS.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR WEDNESDAY...9/9
BOS...91 IN 1971
PVD...91 IN 1971
ORH...90 IN 1915
BDL...91 IN 2002
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ANZ250.
&&
SYNOPSIS...KJC/SIPPRELL
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...SIPPRELL
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELL
CLIMATE...Hazardous weather outlook, Sep 9, 3:53 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 353 PM EDT WED SEP 9 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-102000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 353 PM EDT WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THROUGH EARLY EVENING IN WESTERN MASSACHUSETTS AN NORTHERN CONNECTICUT. THE MAIN THREAT IS STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY INTO EARLY FRIDAY... THERE IS A RISK OF URBAN / POOR-DRAINAGE FLOODING AS SHOWERS AND POSSIBLE THUNDERSTORMS WITH LOCALLY HEAVY RAIN DEVELOP ACROSS PORTIONS OF NEW ENGLAND. THE HEAVIEST RAINFALL IS EXPECTED TO BE ACROSS WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-102000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 353 PM EDT WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Sep 9, 6:17 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
617 PM EDT WED SEP 9 2015
MAZ003-010-092300-
EASTERN FRANKLIN-EASTERN HAMPSHIRE-
617 PM EDT WED SEP 9 2015
...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL HAMPSHIRE...NORTHERN
HAMPDEN...WESTERN WORCESTER AND SOUTHEASTERN FRANKLIN COUNTIES
COUNTIES...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HADLEY...OR NEAR NORTHAMPTON...MOVING
NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOLYOKE...AMHERST...NORTHAMPTON...SOUTH HADLEY...EASTHAMPTON...
BELCHERTOWN...MONTAGUE...GRANBY...HADLEY...SUNDERLAND...HATFIELD...
LEVERETT...SHUTESBURY...WHATELY...PELHAM...NEW SALEM AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4236 7272 4237 7267 4241 7267 4241 7270
4242 7270 4254 7243 4242 7230 4240 7232
4236 7231 4227 7260 4229 7261 4225 7266
4234 7273
TIME...MOT...LOC 2216Z 233DEG 14KT 4235 7261
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:49 AM EDT | Small Craft Advisory | BOX | 22 hr | |
| Sep 9, 6:17 PM EDT | Special Weather Statement | BOX | Hampshire | 43 min |
| Sep 9, 7:12 PM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Sep 9, 7:41 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.